MAUDE Adverse Event Report: K2M, INC. MI OFFSET ROD REDUCER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. MI OFFSET ROD REDUCER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 5101-90012
Medical Device Problem Codes Use of Device Problem (1670); Material Deformation (2976); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 2 everest mi offset rod reducers showed signs of material wear and were not retaining the screw heads outside of the or.There were no adverse consequences to the patient.The procedure was completed successfully without surgical delay.This report captures the second of the two reducers.
 
Additional Manufacturer Narrative
D4 has been updated with the lot number following the received device.Visual inspection: the clips on the tip where the device would connect with the screw were found to be worn and deformed.Device and complaint history records were reviewed for this lot, no relevant manufauring issues or similar complaints were identified.It was reported that the device was used hundreds of times over the course of 3-4 years and complex and excessive force were likely used.Based on the deformation found on the device, the age, and the reported usage, wear from the device's extended use is the likely cause.
 
Event or Problem Description

Brand Name
MI OFFSET ROD REDUCER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11807255
Report Number3004774118-2021-00142
Device Sequence Number14364205
Product Code LXH
UDI-Device Identifier10888857104006
UDI-Public10888857104006
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5101-90012
Device Lot NumberEKRT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2021
Initial Date Received by Manufacturer 04/13/2021
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1